MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD HARMONY A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS HARMONY A.V.FISTULA NEEDLE SET

JMS SINGAPORE PTE LTD HARMONY A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS HARMONY A.V.FISTULA NEEDLE SET
Model Number 827-1500-33
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abrasion (1689); Blood Loss (2597)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number: e2010016.Jmss (manufacturer) is submitting the report on behalf of jmsna (importer).Fresnius medical care report dated on 9 june 2017.Although we have established that the device did not cause or contribute to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 due to the medical intervention of suture on the access site administered on patient in the emergency department.Jmss had conducted an investigation as a precaution if the device contributed to the adverse event.Based on our reserve sample evaluation and device history record of the (b)(4) latest 15g harmony product lots provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself and this was re-confirmed twice by initial reporter.Although actual sample involved in the event is unavailable for evaluation, we have determined the actual case of the reported incident to be end-use error, we did due diligence and investigated the (b)(4) latest 15g harmony product lots, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by registered nurse, there was no abnormality on the needle.The needle dislodged as the patient had failed to properly secure the needle as he had been taught to do using the chevron/ butterfly piece of tape and an additional piece with gauze to cover the access site.The specific injury that required a suture was caused by patient re-inserting needle in an attempt to resume dialysis treatment after the venous needle dislodgement occurred.Causal analysis reveals that the reported adverse event incidents are due to patient's failure to conduct his treatment as he had been taught and done properly for the past 2 1/2 years which is contrary to protocols, recommended guidelines and patient's previous training.
 
Event or Problem Description
Registered nurse reported that the patient placed only gauze over the needle site, without tape, and the needle dislodged during treatment.The patient attempted to reposition the needle but was unsuccessful and terminated the treatment.The patient then failed to apply pressure to the site and continued to bleed.The patient required a suture on the site in the emergency department.The patient lost over around 100ml blood and the extracorporeal circuit was wasted.The needle fell out and the patient did not apply pressure allowing for additional blood loss (100ml estimated blood loss is 100cc).The patient did not know why he had done this.He attempted to re-insert a venous needle and was unable to do so.He went to the emergency room and upon arrival, he stated that he was bleeding.He told the emergency staff that he was supposed to put pressure on it.The patient did not require any further treatment in the emergency room than the suture.He is doing well now.The nurse stated that the patient might have done a little damage when he was attempting to place a second venous needle which leads to an abrasion.Hence, the patient has to seek medical care in the emergency care in the hospital.He did use a single piece of paper tape across the wings of the needle but he did not secure it the rest of the way as he had been instructed to with a butterfly/ chevron and additional tape over the site.The nurse stated that the patient is very hairy and often has to use additional tape to secure the needles.Venous needle dislodged, approximate blood loss is 100cc.Fistula is located in the left lower arm.Patient utilize 15g harmony needle.The patient lives with his mother and performs his own dialysis.He has been on dialysis for nearly 3 years.He has been a home patient for the past 2 1/2 years and has been trained on proper insertion, taping and removal of his buttonhole needles.The nurse said that they could not understand why the patient did this as it was not like him.They will be reinforcing proper set up and care during treatment as well as removal and post care with the patient.
 
Additional Manufacturer Narrative
Exemption number: e2010016.(b)(4).Fresnius medical care report dated on 9 june 2017.Although we have established that the device did not cause or contribute to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 due to the medical intervention of suture on the access site administered on patient in the emergency department.Jmss had conducted an investigation as a precaution if the device contributed to the adverse event.Based on our reserve sample evaluation and device history record of the 10 latest 15g harmony product lots provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself and this was re-confirmed twice by initial reporter.Although actual sample involved in the event is unavailable for evaluation, we have determined the actual case of the reported incident to be end-use error, we did due diligence and investigated the 10 latest 15g harmony product lots, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by registered nurse, there was no abnormality on the needle.The needle dislodged as the patient had failed to properly secure the needle as he had been taught to do using the chevron/ butterfly piece of tape and an additional piece with gauze to cover the access site.The specific injury that required a suture was caused by patient re-inserting needle in an attempt to resume dialysis treatment after the venous needle dislodgement occurred.Causal analysis reveals that the reported adverse event incidents are due to patient's failure to conduct his treatment as he had been taught and done properly for the past 2 1/2 years which is contrary to protocols, recommended guidelines and patient's previous training.This submission has been resubmitted due to missed out on e.Initial reporter details.
 
Event or Problem Description
Registered nurse reported that the patient placed only gauze over the needle site, without tape, and the needle dislodged during treatment.The patient attempted to reposition the needle but was unsuccessful and terminated the treatment.The patient then failed to apply pressure to the site and continued to bleed.The patient required a suture on the site in the emergency department.The patient lost over around 100ml blood and the extracorporeal circuit was wasted.The needle fell out and the patient did not apply pressure allowing for additional blood loss (100ml estimated blood loss is 100cc).The patient did not know why he had done this.He attempted to re-insert a venous needle and was unable to do so.He went to the emergency room and upon arrival, he stated that he was bleeding.He told the emergency staff that he was supposed to put pressure on it.The patient did not require any further treatment in the emergency room than the suture.He is doing well now.The nurse stated that the patient might have done a little damage when he was attempting to place a second venous needle which leads to an abrasion.Hence, the patient has to seek medical care in the emergency care in the hospital.He did use a single piece of paper tape across the wings of the needle but he did not secure it the rest of the way as he had been instructed to with a butterfly/ chevron and additional tape over the site.The nurse stated that the patient is very hairy and often has to use additional tape to secure the needles.Venous needle dislodged, approximate blood loss is 100cc.Fistula is located in the left lower arm.Patient utilize 15g harmony needle.The patient lives with his mother and performs his own dialysis.He has been on dialysis for nearly 3 years.He has been a home patient for the past 2 ½ years and has been trained on proper insertion, taping and removal of his buttonhole needles.The nurse said that they could not understand why the patient did this as it was not like him.They will be reinforcing proper set up and care during treatment as well as removal and post care with the patient.

Brand Name
HARMONY A.V.FISTULA 15GX1" BE 30CM W/CLAMP
Common Device Name
JMS HARMONY A.V.FISTULA NEEDLE SET
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
440 ang mo kio industrial pk 1
singapore, 56962 0
SN  569620
MDR Report Key6704870
Report Number3002807350-2017-00003
Device Sequence Number11102835
Product Code FIE
UDI-Device Identifier08888483005475
UDI-Public08888483005475
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2017
Report Date (Section F) 06/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number827-1500-33
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/09/2017
Event Location Home
Date Report to Manufacturer06/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2017
Supplement Date Received by Manufacturer06/17/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight124